MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE2; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE2; CEMENTLESS HIP STEM
Catalog Number 01.18.142
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 16 october 2018.Lot 110851: (b)(4) items manufactured and released on 22 april 2011.Expiration date: 2016-03-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed on oct 8, 2018 by medical affairs manager: hip revision surgery occurred 7 years after primary cementless total hip arthroplasty in a (b)(6) year old patient.Radiographic images provided show the presence of radiolucent lines around the stem profile suggesting implant mobilization.Aseptic loosening is a possible mid-long term adverse event after cementless total hip arthroplasty and causes are often unknown.The reason of this event cannot be determined.Preliminary investigation performed by r&d project manager: from the received images the stem showed a surface with the coating totally absorbed; we can assume that the initial contact with bone and press-fit was achieved but a mid term adverse event could occurred.A possible cause, in accordance with the medical direction, can be aseptic loosening but the causes are often unknown.
 
Event or Problem Description
On (b)(4) 2018 we were informed that the surgeon was going to perform a revision surgery 7 years after primary due to insufficient osseointegration in the proximal part of the stem.On (b)(6) 2018 the revision was performed: the stem, head and liner were revised.Surgery completed successfully.The patient had the same issue also on the opposite leg.

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE2
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7973278
Report Number3005180920-2018-00789
Device Sequence Number10813531
Product Code LZO
UDI-Device Identifier07630030804182
UDI-Public07630030804182
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Catalogue Number01.18.142
Device Lot Number110851
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR